Facebook Pixel
EmpowHER Guest

I took plan B and now I am having a really long "period/bleeding". Is this normal?

By Anonymous June 10, 2014 - 3:57pm
Rate This

I took plan B after a misshap. I got my period a week earlier than ususal on the 31st of May. The bleeding was normal for a few days then it almost stopped and then it started again and now it is the 11th of June. Are longer periods normal after taking plan B? 12days just seems really long to me and can I stop the bleeding.
Oh and I also started my regular birth control when the bleeding started, should I continue taking the pill?

Add a Comment3 Comments


Hello Anonymous,

Some women experience changes in their menstrual cycle after taking Plan B. These changes include a period that starts earlier or later than normal. The menstrual flow can be heavier or lighter than normal.

My concern is that you started your regular birth control pills when the bleeding started. Plan B contains levonorgestrel, which is a synthetic hormone found in many birth control pills. This may be prolonging the bleeding. There is nothing you can do to stop the bleeding, but call your gynecologist, report what has happened, and follow your doctor's advice.


June 10, 2014 - 4:39pm
EmpowHER Guest
Anonymous (reply to Maryann Gromisch RN)

So do you think that maybe I should stop taking my bcp for now? I took a postinor 1, and am on Ava 20, which is a light dose pill, I don't have a OGBYN

June 10, 2014 - 5:34pm
Guide (reply to Anonymous)

Hello Anonymous,

Who prescribed the Ava 20? That is the person you need to speak with.

Do you have a primary care physician?

I am not qualified to offer any recommendations such as stopping your birth control pills. You need to speak with your physician or visit your local health clinic or hospital emergency room.


June 11, 2014 - 5:10pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!